Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 25, 2021, 4:01 PM EDT. It took effect at Sep 26, 2021, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2021, 4:01 PM EDT (20:01 UTC)
- In effect from
- Sep 26, 2021, 8:00 AM EDT
- Expired
- Sep 26, 2021, 9:16 PM EDT
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
783 WHUS71 KCAR 252001 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 401 PM EDT Sat Sep 25 2021 ANZ050-051-260415- /O.NEW.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 401 PM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
431 WHUS71 KCAR 252225 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 625 PM EDT Sat Sep 25 2021 ANZ050-051-260630- /O.CON.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 625 PM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mainly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
812 WHUS71 KCAR 260111 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 911 PM EDT Sat Sep 25 2021 ANZ050-051-260915- /O.CON.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 911 PM EDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
164 WHUS71 KCAR 260804 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 404 AM EDT Sun Sep 26 2021 ANZ050-051-262100- /O.CON.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 404 AM EDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 8 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
310 WHUS71 KCAR 262021 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 421 PM EDT Sun Sep 26 2021 ANZ050-051-270300- /O.EXT.KCAR.SC.Y.0059.000000T0000Z-210927T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 421 PM EDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft expected, mostly in longer period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
554 WHUS71 KCAR 270116 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 916 PM EDT Sun Sep 26 2021 ANZ050-051-270230- /O.CAN.KCAR.SC.Y.0059.000000T0000Z-210927T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 916 PM EDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and seas are expected to remain below small craft advisory levels, and therefore the small craft advisory has been cancelled. $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 12:25 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 12:25 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1225 PM EDT Sat Sep 25 2021 .SYNOPSIS... A cold front will slowly move across the region into early Sunday. Low pressure over the Atlantic will move east of the region on Sunday. An upper level trough will cross the region from Quebec on Monday and Tuesday. Canadian high pressure builds Wednesday into Friday. && .NEAR TERM /THROUGH TONIGHT/... 1225 PM Update... Adjusted sky grids based on latest latest satellite imagery and surface observations. Latest radar reflectivity imagery shows showers/light rain continuing to lift northeast across downeast areas at this hour, and have adjusted pops based on latest model guidance and radar trends. Other than that, adjusted hrly temperatures/dew points with no changes to forecast high temperatures. previous discussion Tngt, spcly late tngt, rnfl will re-advc from S to N as a new sfc low begins to form ovr the Gulf of ME as another deepening upper trof from the upper midwest apchs the Nrn Mid Atlc states. Rain may already become hvy attms in the pre-dawn hrs across Wrn/Cntrl ptns of the FA with patchy fog ovrsprdg all of the Rgn. Low temps tngt will once again be sig abv avg. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The focus for Sunday is heavy rain as cyclogenesis occurs south of the Gulf of Maine early Sunday and the resulting low pressure system deepens quickly as it moves into New Brunswick. The low will bring deep tropical moisture northward with PWs surging towards 1.5 inches. Upper level dynamics are also impressive as a powerful northern stream shortwave rotates into southern New England, captures the developing low and develops negative tilt. The RRQ of an upper jet will also move through the area Sunday morning. The strong lift will be accompanied by elevated instability and have maintained a slight chance of thunderstorms. Rainfall amounts well over an inch are possible with maximum amounts up to 2 inches. The rain will move rapidly out of the area later Sunday with cooler and drier air arriving. Dew points will plummet from the 60s to the 40s and any fog on Sunday will be quickly swept away. Much cooler air aloft will be in place on Monday, but expect a deep mixed layer. This will produce highs ranging from near 60F in the Saint John Valley to upper 60s for Bangor and vicinity. Winds will kick up by later in the morning with gusts over 20 mph. An upper level trough will cross Monday night into early Tuesday with the risk of light rainshowers. Moisture will be capped to around 700mb. Low will dip back into the mid 40s to around 50F. This upper level trough will usher in a taste of fall for the remainder of the week. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The long term features cooler temps with below seasonable readings. A large scale upper trough persists over the area until late week as surface high pressure builds east from central Canada. Not looking for much, if any, precipitation as the storm track will be to the east. The biggest challenge will likely be forecasting the extent of cumulus and stratocumulus fields due to 925/850 moisture and the effects on low temp forecasts. For now, can't rule out some frost each night from Tuesday night into late week. For now, will go with the coolest temps on Tuesday night with readings in the 30s for much of the northern half of the forecast area. Subsequent nights may need downward revisions in forecast lows. Another challenge will be high temp forecasts as the seasons change and it becomes increasingly likely that the cool upper trough will stay in place. These factors will leave bias-corrected and MOS data far too optimistic for highs. As a result, have started trending down on highs towards the 50s and may need further drops. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR at the northern TAF sites this afternoon with ocnl MVFR cigs from time to time. Light Wind. Bangor Int'l and vicinity...MVFR cigs with ocnl showers. Light Wind. Bar Harbor...IFR cigs and patchy fog. Ocnl light rain. Light Wind. Tngt...Clgs and Vsbys lowering to IFR all TAF sites from S to N in rn and patchy fog. Lgt winds. SHORT TERM: Sunday...Mostly IFR in the morning with embedded thunderstorms possible. Improving conditions developing in the afternoon towards MVFR. Sunday night into Wednesday...Predominately VFR with a chance of MVFR cigs north of HUL and GNR for Sunday evening and again Monday night. There's also a chance of shallow fog early Wednesday morning for a few hours. && .MARINE... NEAR TERM: Winds/seas will remain below SCA levels through tonight. Patchy fog and sct showers will reduce visibility to 1 to 3 NM at times today and again tonight. SHORT TERM: Fog is a threat Sunday into Sunday evening, along with isolated thunderstorms. There is a possible SCA on Monday due to both winds and seas. The next concern is a possible SCA Thursday night into Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/VJN Short Term...MCW Long Term...MCW Aviation...TWD/VJN/MCW Marine...TWD/VJN/MCW
Hazardous weather outlook, Sep 25, 3:22 AM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 AM EDT Sat Sep 25 2021 MEZ001>006-010-011-015>017-029>032-261000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 322 AM EDT Sat Sep 25 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Locally heavy rainfall late tonight into Sunday will likely cause significant rises on area streams and creeks, and ponding of water on roads. River flooding is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rainfall late tonight into Sunday will likely cause significant rises on area streams and creeks, and ponding of water on roads. River flooding is not expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-261000- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 AM EDT Sat Sep 25 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.